MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 25132-5
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that after the clinician implanted the valve during the procedure, they checked it to determine if it was allowing flow of cerebrospinal fluid (csf).After palpating the valve, the clinician decided there was no csf flow.The valve was replaced.There were no symptoms or complications associated with the event.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for siphon, and reflux testing.The valve did not meet the 20.4 ml/hr requirement of the pressure flow test.However, it passed the 46.8 and 5.5 ml/hr pressure flow and the pre-implantation testing.There was proteinaceous debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open, which could affect the flow of fluid through the valve.The ¿warning and precaution¿ section of the ¿instructions for use (ifu)¿ that accompanies the device cautions, ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ no ventricular catheter or peritoneal catheter was returned.However, small amounts of catheter were sutured to the inlet and outlet of the valve, but there was not the required length to test for patency or leak.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7781362
Report Number2021898-2018-00400
Device Sequence Number13801006
Product Code JXG
UDI-Device Identifier00643169466418
UDI-Public00643169466418
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number25132-5
Device Catalogue Number25132-5
Device Lot NumberE41973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1